FDA Safety Alerts

Published as part of a US Food and Drug Administration (FDA) and Institute for Safe Medication Practices (ISMP) Partnership


Copy of Advice from FDA: Topical Acne Products Can Cause Dangerous Side Effects

Last summer, the US Food and Drug Administration (FDA) issued a warning that certain over-the-counter (OTC) topical acne products can cause a severe allergic reaction. These cases are rare, but they can be life-threatening.

Read article

Topical Acne Products Can Cause Dangerous Side Effects

Certain acne treatments can, in rare instances, cause severe allergic reactions that are potentially life-threatening.

Read article

From FDA: Four Medication Safety Tips for Older Adults

Whether you're settling into your sixties or heading into your ninth decade, you should be extra careful when taking prescription and over-the-counter medicines. And if you're caring for older loved ones, you should help them stay safe.

Read article

Sometimes Drugs and the Liver Don't Mix

The liver is a remarkable, if underappreciated, organ. It turns the nutrients in our diets to substances the body can use and converts toxins into harmless substances or makes sure they are removed from the body.

Read article

Goal of Label Changes: Better Prescribing, Safer Use of Opioids

Consumers and health care professionals will soon find updated labeling for extended-release and long-acting opioid pain relievers to help ensure their safe and appropriate use.

Read article